Alert archive / Arkansas / River Flood Warnings in 2008
River Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 16, 2008, 10:00 AM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Feb 17, 2008, 10:23 AM CST. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 10:00 AM CST (16:00 UTC)
- In effect from
- Feb 17, 2008, 10:23 AM CST
- Expired
- Feb 26, 2008, 6:00 AM CST
- In force
- 9 days
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 12.45 ft at Feb 21, 2008, 12:00 PM CST.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KSHV 161600 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SAT FEB 16 2008 ARC027-LAC119-171600- /O.NEW.KSHV.FL.W.0002.080218T0600Z-000000T0000Z/ /SPHL1.1.ER.080218T0600Z.080220T0000Z.000000T0000Z.NO/ 1000 AM CST SAT FEB 16 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA. * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM SATURDAY...THE STAGE WAS 9.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 11.5 FEET BY TUESDAY EVENING. $$
10 follow-up statements
000 WGUS84 KSHV 171629 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1029 AM CST SUN FEB 17 2008 ARC027-LAC119-181629- /O.EXT.KSHV.FL.W.0002.080217T1623Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080219T1800Z.000000T0000Z.NO/ 1029 AM CST SUN FEB 17 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 AM SUNDAY...THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13 FEET BY TUESDAY EARLY AFTERNOON...AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT FEW DAYS. $$
000 WGUS84 KSHV 181719 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CST MON FEB 18 2008 ARC027-LAC119-191719- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080220T0000Z.000000T0000Z.NO/ 1119 AM CST MON FEB 18 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 AM MONDAY...THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...BAYOU DORCHEAT WILL CONTINUE RISING TO NEAR 12.5 FEET BY TOMORROW EVENING...AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. $$
000 WGUS84 KSHV 191625 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1025 AM CST TUE FEB 19 2008 ARC027-LAC119-201625- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080220T0600Z.000000T0000Z.NO/ 1025 AM CST TUE FEB 19 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 12.3 FEET BY EARLY TOMORROW MORNING...AND THEN WILL GRADUALLY RECEDE THROUGH THE WEEKEND. $$
000 WGUS84 KSHV 201713 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1113 AM CST WED FEB 20 2008 ARC027-LAC119-211713- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080220T1600Z.000000T0000Z.NO/ 1113 AM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO PERSIST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 12.3 FEET INTO NEXT WEEK. $$
000 WGUS84 KSHV 210056 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 650 PM CST WED FEB 20 2008 TXC005-073-347-210126- /O.CAN.KSHV.FL.W.0005.000000T0000Z-080222T1200Z/ /LUFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE ANGELINA RIVER NEAR LUFKIN. * FLOOD STAGE IS 10.0 FEET. $$ TXC347-365-401-405-419-220056- /O.CON.KSHV.FL.W.0006.000000T0000Z-080223T0224Z/ /ATBT2.1.ER.080217T1151Z.080221T0030Z.080222T0824Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE ATTOYAC BAYOU NEAR CHIRENO. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM WEDNESDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. $$ ARC027-LAC119-220055- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080221T0000Z.000000T0000Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 12.3 FEET. $$ TXC005-225-373-455-457-220055- /O.CON.KSHV.FL.W.0003.000000T0000Z-080224T0600Z/ /DIBT2.1.ER.080217T0645Z.080218T2000Z.080223T1200Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE NECHES RIVER NEAR DIBOLL. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM WEDNESDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$ TXC423-499-220055- /O.CON.KSHV.FL.W.0012.000000T0000Z-080224T1200Z/ /MLAT2.1.ER.000000T0000Z.080220T2115Z.080223T1800Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM WEDNESDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. $$ TXC159-343-387-449-210126- /O.CAN.KSHV.FL.W.0007.000000T0000Z-080221T1342Z/ /TLCT2.3.ER.080217T1543Z.080219T1045Z.080220T2000Z.NR/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO. * AT 6:15 PM WEDNESDAY THE STAGE WAS 19.7 FEET. * FELL BELOW FLOOD STAGE AT 2:00 PM WEDNESDAY. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.5 FEET BY FRIDAY MORNING. $$ TXC037-067-343-220055- /O.EXT.KSHV.FL.W.0008.000000T0000Z-080225T1200Z/ /NAPT2.1.ER.000000T0000Z.080221T1800Z.080224T0000Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER NEAR NAPLES. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * FLOOD STAGE IS 22.0 FEET. $$ TXC499-220055- /O.CON.KSHV.FL.W.0013.000000T0000Z-080225T0130Z/ /QTMT2.1.ER.000000T0000Z.080221T0600Z.080224T0730Z.NO/ 655 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE LAKE FORK CREEK NEAR QUITMAN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM WEDNESDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. $$
000 WGUS84 KSHV 211650 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 AM CST THU FEB 21 2008 ARC027-LAC119-221650- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080222T1200Z.000000T0000Z.NO/ 1050 AM CST THU FEB 21 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM THURSDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY TOMORROW MORNING THEN BEGIN FALLING. $$
000 WGUS84 KSHV 221636 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1036 AM CST FRI FEB 22 2008 ARC027-LAC119-231636- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080222T0300Z.000000T0000Z.NO/ 1036 AM CST FRI FEB 22 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE BAYOU WILL CONTINUE TO GRADUALLY RECEDE BEGINNING THIS EVENING. THE BAYOU WILL REMAIN ABOVE FLOOD STAGE THROUGH LATE NEXT WEEK. $$
000 WGUS84 KSHV 231611 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1010 AM CST SAT FEB 23 2008 ARC027-LAC119-241611- /O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.080217T0745Z.080222T0300Z.000000T0000Z.NO/ 1010 AM CST SAT FEB 23 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM SATURDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.9 FEET BY TOMORROW MORNING. $$
000 WGUS84 KSHV 241557 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SUN FEB 24 2008 ARC027-LAC119-251557- /O.EXT.KSHV.FL.W.0002.000000T0000Z-080226T1800Z/ /SPHL1.1.ER.080217T0745Z.080222T0300Z.080226T0000Z.NO/ 1000 AM CST SUN FEB 24 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM SUNDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. $$
000 WGUS84 KSHV 251612 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1012 AM CST MON FEB 25 2008 ARC027-LAC119-261200- /O.EXT.KSHV.FL.W.0002.000000T0000Z-080226T1200Z/ /SPHL1.1.ER.080217T0745Z.080222T0300Z.080225T1800Z.NO/ 1012 AM CST MON FEB 25 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM MONDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE DURING THIS MONDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:20 AM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Feb 16, 3:20 AM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST SAT FEB 16 2008 .DISCUSSION... COMPLEX WX SITUATION OVER THE NEXT 24 HOURS. APPROACHING UPPER LEVEL LOW WILL HELP INTENSIFY A SFC LOW THROUGH THE DAY. E WINDS WILL GRADUALLY BECOME SE AND S...INTENSIFYING BY LATE IN THE DAY. CONVECTIVE BAND IMPACTING AREA PRESENTLY WILL LIFT NE AND N WITH LOCALLY HEAVY RAIN AND ISOLATED HAIL. AFTER MIDDAY EXPECTING A MINOR LULL AS MORNING CONVECTIVE BAND MOVES OUT AND WEAKENS...WHILE THE NEXT ROUND GETS ORGANIZED NEAR I 35. WITH THE FRONTAL PROGRESSION...CONVECTIVE LINE WILL RACE EASTWARD DURING THE LATE AFTERNOON AND THROUGH OUT THE EVENING...MAYBE NEAR RUSTON BY MIDNIGHT AND PUSHING PAST MLU AN HOUR OR SO LATER. AS WARM GULF AIR STREAMS N FROM THE MID TX COAST TODAY...DISCRETE CONVECTION AHEAD OF THE CONVECTIVE LINE MAY BE SFC BASED IN THE WARM SECTOR...THUS MODERATE RISK OF SEVERE IS OUT FOR SE TX INCLUDING OUR LFK AREA. REST OF THE AREA IS UNDER A SLIGHT RISK OF SEVERE...PRIMARILY FOR ELEVATED HAIL STORMS THIS MORNING...AND THE THREAT OF LARGE HAIL AND HIGH WINDS WITH THE EVENING SQUALL LINE. HOWEVER THE PROGRESS OF THE WARM SECTOR INTO OUR CWA WILL NEED TO BE MONITORED FOR ISOLATED SFC BASED WARM SECTOR TORNADO THREAT WITHIN AND DOWNSTREAM OF THE MODERATE RISK AREA. STRENGTH AND TIMING OF WARM SECTOR INTRUSION WILL MAKE MAX TEMPS TODAY TRICKY ONCE MORE. GOING NEAR 70 DEGREES SOUTHERN TIER...MID 60S I 20... NEAR 60 DEG IN S AR. THE PROXIMITY OF TYR TO THE COLD AIR JUST TO THE WEST...AS WELL AS PROXIMITY TO THE SFC TROUGH...MAKES TYR CAPABLE OF BUSTING THE MAX TEMP EITHER DIRECTION. THEN THE STORM EVENT IS OVER BY THIS TIME TOMORROW...AND FRONT WILL USHER IN COLDER AIR INTO THE REGION. MONDAY LOOKS TO BE THE COOLEST DAY. PRECIP RETURNS TO THE AREA WEDNESDAY AS SOUTHERLY FLOW BRINGS GULF MOISTURE BACK...WITH SW FLOW ALOFT. EXTENDED MODELS AGAIN HAVING DIFFICULTY DISCERNING THE LONG RANGE FCST...AS IT REMAINS FAIRLY PROGRESSIVE AND ZONAL WITH HARD-TO-TIME DISTURBANCES. MUCH OF THE FAR REACHES OF THE FCST WILL CONTAIN LOW POPS AND PARTLY CLOUDY SKIES. /17/ && .AVIATION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE ARKLATEX TODAY...THUS A BUSY DAY IS ON TAP FOR AVIATION INTEREST. MOISTURE HAS RETURNED AND IS WELL IN PLACE ACROSS THE AREA...THUS IFR CEILINGS WILL LIKELY LINGER THROUGH THE 12Z TAF PERIOD. SURFACE OBSERVATIONS SHOW COLD FRONT CURRENTLY POSITIONED JUST NORTH OF I30...BUT THIS FEATURE WILL LIKELY RETREAT DURING THE DAY AS A SURFACE LOW STRENGTHENS IN CENTRAL TEXAS LATER TODAY. SEVERE STORMS WILL LIKELY DEVELOP AHEAD OF THIS DEVELOPING LOW...AS MUCH OF THE ARKLATEX IS IN A SLIGHT RISK CONVECTIVE OUTLOOK TODAY. SOUTHEASTERLY TO SOUTHERLY FLOW SHOULD CONTINUE AT THE SURFACE THROUGH MUCH OF THE UPCOMING TAF PERIOD AT MOST TERMINALS...AS MODELS HOLD OFF FROPA UNTIL AFTER 12Z SUNDAY MORNING. AMENDMENTS WILL BE COMMON TODAY AS THUNDERSTORMS DEVELOP. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 50 62 37 / 90 100 10 10 MLU 66 52 65 37 / 70 90 10 10 DEQ 58 45 52 30 / 90 100 20 10 TXK 60 46 56 36 / 90 100 10 10 ELD 61 48 62 34 / 70 100 20 10 TYR 66 46 57 38 / 90 90 10 10 GGG 66 48 58 35 / 90 100 10 10 LFK 70 50 68 38 / 70 100 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/11
Hazardous weather outlook, Feb 16, 6:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST SAT FEB 16 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF DEEP EAST TEXAS...INCLUDING THE CITIES OF RUSK...NACOGDOCHES...AND LUFKIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA TODAY AND TONIGHT...INCLUDING NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTHCENTRAL LOUISIANA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...AND DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY FROM THE MODERATE RISK AREA EASTWARD TO TOLEDO BEND COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Special weather statement, Feb 16, 7:40 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 740 AM CST SAT FEB 16 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-162000- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 740 AM CST SAT FEB 16 2008 ...SEVERE WEATHER WILL BE POSSIBLE THROUGH TONIGHT... A POWERFUL UPPER LEVEL STORM SYSTEM IS POISED TO AFFECT THE FOUR STATE REGION TODAY AND TONIGHT. THIS STORM SYSTEM APPEARS TO HAVE ALL THE NECESSARY INGREDIENTS TO AID IN THE DEVELOPMENT OF LARGE HAIL AND DAMAGING WINDS OVER THE FOUR STATE REGION. FIRST...SURFACE LOW PRESSURE WILL INTENSIFY OVER EAST TEXAS TODAY... PRODUCING SOUTHERLY WINDS THAT WILL ADVECT WARM SURFACE TEMPERATURES AND HUMID GULF AIR INTO EAST TEXAS AND CENTRAL LOUISIANA BY THIS AFTERNOON. SECOND...POWERFUL JET STREAM DYNAMICS WILL COMBINE WITH VERY STRONG WINDS ALMOST A MILE OFF THE EARTHS SURFACE THIS AFTERNOON TO PROVIDE A POWERFUL LIFTING MECHANISM FOR THE WARM...MOIST AIR IN PLACE. THIRD...COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL STORM MAY ENHANCE THE AMOUNT OF INSTABILITY IN PLACE. FINALLY... AMPLE WIND SHEAR...OR THE CHANGE IN WIND DIRECTION OR SPEED WITH HEIGHT...SHOULD ALSO BE IN PLACE SATURDAY AFTERNOON AND EVENING. MOST OF THE SEVERE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE ASSOCIATED WITH A LINE OF STRONG THUNDERSTORMS...EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH THE FOUR STATE AREA BEGINNING LATE THIS AFTERNOON AND ON THROUGH AROUND MIDNIGHT. AND WHILE ISOLATED TORNADOES MAY ALSO OCCUR WITHIN THE SQUALL LINE...ANY DISCRETE THUNDERSTORMS THAT FORM IN THE WARM SECTOR AHEAD OF THE SQUALL LINE...ESPECIALLY OVER DEEP EAST TEXAS AND TOLEDO BEND COUNTRY...WOULD BE ESPECIALLY PRONE TO ROTATE...POSING A THREAT FOR TORNADO DEVELOPMENT. FURTHERMORE...LOCALLY HEAVY RAINFALL APPEARS TO BE A GOOD BET. STRONGER THUNDERSTORMS MAY PRODUCE A QUICK 2 INCHES OF RAIN OR MORE IN SPOTS...WHICH COULD RESULT IN THE PONDING OF WATER IN LOW LYING AREAS. TOTAL RAINFALL AMOUNTS...BEFORE THE RAIN ENDS EARLY SUNDAY MORNING...COULD REACH UPWARDS OF 4 INCHES. STAY TUNED TO YOUR NOAA WEATHER RADIO...OR LOCAL BROADCAST MEDIA OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER AND HEAVY RAINFALL EVENT. UP TO DATE WEATHER INFORMATION MAY ALSO BE FOUND AT OUR WEBSITE BY GOING TO WEATHER DOT G O V... THEN CLICKING ON SHREVEPORT. 17
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:17 PM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
Nearby
River Flood Warnings in Arkansas, 2008River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.